MAUDE Adverse Event Report: ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP494G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did the needle break off? the needle was bent.Please provide the lot number for the involved device.No further information is available.No further information will be provided.Additional information received at a later date: during use on the dermis, the tip of the needle broke and was found in the fat.During suturing, the needle tip suddenly became dull, and when the needle tip was checked, the needle tip was missing.Subsequently, the area around the fat was palpated and the needle tip was found.Thereafter, there was no problem with the patient's condition.Trade name - irgacare¿.Active ingredient(s)  triclosan.Dosage form  suture/solid/parenteral.Strength  2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown urological surgery on (b)(6) 2021 and suture was used.During use on the dermis, the needle tip suddenly became dull, and when the needle tip was checked, the needle tip was missing.Subsequently, the area around the fat was palpated and the needle tip was found.There were no adverse patient consequences.No additional information was provided.

Brand Name
PDS PLUS CLR 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11452516
Report Number2210968-2021-02190
Device Sequence Number14292794
Product Code NEW
UDI-Device Identifier10705031048416
UDI-Public10705031048416
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDP494G
Device Catalogue NumberPDP494G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/10/2021
Patient Sequence Number1